Alert archive / California / Winter Storm Warnings in 2008
Winter Storm Warning 8, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Dec 24, 2008, 3:27 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Dec 24, 2008, 2:38 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 3:27 AM PST (11:27 UTC)
- In effect from
- Dec 24, 2008, 2:38 PM PST
- Expired
- Dec 25, 2008, 2:12 AM PST
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSGX 241127 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 327 AM PST WED DEC 24 2008 ...PERIODS OF LOCALLY HEAVY SNOWFALL IN PORTIONS OF THE SAN BERNARDINO COUNTY MOUNTAINS THROUGH EARLY THURSDAY... .A PACIFIC STORM SYSTEM IS EXPECTED TO BRING PERIODS OF LIGHT TO LOCALLY MODERATE SNOWFALL TODAY ABOVE 4500 FEET IN THE SAN BERNARDINO COUNTY MOUNTAINS AND PERIODS OF HEAVY SNOWFALL TONIGHT THROUGH EARLY THURSDAY ABOVE 6000 FEET. CAZ055-242230- /O.UPG.KSGX.WS.A.0010.081225T0200Z-081225T2000Z/ /O.NEW.KSGX.WS.W.0008.081225T0200Z-081225T2000Z/ /O.NEW.KSGX.WW.Y.0004.081224T1127Z-081225T0200Z/ SAN BERNARDINO COUNTY MOUNTAINS- 327 AM PST WED DEC 24 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PERIODS OF LIGHT TO LOCALLY MODERATE SNOW ARE EXPECTED TP SPREAD EASTWARD ACROSS THE SAN BERNARDINO COUNTY MOUNTAINS. SNOW LEVELS NEAR 4000 FEET OR LOCALLY LOWER EARLY THIS MORNING WILL RISE TO NEAR 5000 FEET DURING THE AFTERNOON. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE ABOVE 4500 FEET TODAY. THE SNOW LEVEL MAY BE LOW ENOUGH FOR SNOW ALONG INTERSTATE 15 NEAR THE SUMMIT THROUGH THE CAJON PASS THIS MORNING. FOR TONIGHT INTO EARLY THURSDAY...PERIODS OF HEAVY SNOWFALL ARE EXPECTED TO DEVELOP WITH THE SNOW LEVEL RISING TO NEAR 6000 FEET TONIGHT. SCATTERED SHOWERS ARE EXPECTED THURSDAY MORNING WITH SHOWERS DECREASING THURSDAY AFTERNOON. THE SNOW LEVEL WILL LOWER TO 4500 TO 5000 FEET THURSDAY. ADDITIONAL SNOWFALL OF 8 TO 16 INCHES IS POSSIBLE FROM 6000 TO 7000 FEET WITH SNOWFALL OF ONE TO TWO FEET POSSIBLE ABOVE 7000 FEET. ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE BETWEEN 5500 AND 6000 FEET WITH LOCAL ACCUMULATIONS OF 4 INCHES OR LESS BELOW 5500 FEET. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP WITH GUSTS TO 35 MPH THIS AFTERNOON AND 45 MPH AFTER MIDNIGHT TONIGHT. BLOWING AND DRIFTING SNOW AND DENSE FOG WILL BRING AREAS OF NEAR ZERO VISIBILITIES AT TIMES THROUGH THURSDAY MORNING. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MARTIN
4 follow-up statements
000 WWUS46 KSGX 242002 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1202 PM PST WED DEC 24 2008 ...PERIODS OF LOCALLY HEAVY SNOWFALL IN PORTIONS OF THE SAN BERNARDINO COUNTY MOUNTAINS TONIGHT AND THURSDAY... .A PACIFIC STORM SYSTEM WILL BRING PERIODS SNOW TONIGHT AND THURSDAY TO THE SAN BERNARDINO COUNTY MOUNTAINS ABOVE 6000 FEET. CAZ055-250015- /O.CAN.KSGX.WW.Y.0004.000000T0000Z-081225T0200Z/ /O.CON.KSGX.WS.W.0008.081225T0200Z-081225T2000Z/ SAN BERNARDINO COUNTY MOUNTAINS- 1202 PM PST WED DEC 24 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELED THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT UNTIL 6 PM TODAY. A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST THURSDAY. THE WINTER STORM CENTERED OVER THE PACIFIC HAS SLOWED AND IS NOT EASTWARD AS QUICKLY. MODERATE TO HEAVY SNOW WILL HOLD OFF UNTIL TONIGHT AND THURSDAY MORNING WHEN PERIODS OF HEAVY SNOW ABOVE ARE LIKELY ABOVE 6000 FEET. THE SNOW LEVELS WILL FALL THROUGHOUT THE DAY...LOWERING TO 4500 FEET. SNOW AMOUNTS 8 TO 16 INCHES ARE POSSIBLE ABOVE 6000 FEET WITH SNOWFALL OF ONE TO TWO FEET POSSIBLE ABOVE 7000 FEET. ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE BETWEEN 5500 AND 6000 FEET WITH LOCAL ACCUMULATIONS OF 4 INCHES OR LESS BELOW 5500 FEET. STRONG SOUTH TO SOUTHWEST WINDS WILL DEVELOP TONIGHT WITH GUSTS TO 50 MPH AFTER MIDNIGHT. BLOWING AND DRIFTING SNOW AND DENSE FOG WILL BRING AREAS OF NEAR ZERO VISIBILITIES AT TIMES THROUGH THURSDAY MORNING. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS THROUGH CHRISTMAS DAY. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MOEDE
000 WWUS46 KSGX 242238 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 238 PM PST WED DEC 24 2008 ...PERIODS OF HEAVY SNOWFALL IN THE MOUNTAINS LATER TONIGHT THROUGH THURSDAY NIGHT... .A PACIFIC STORM SYSTEM WILL BRING PERIODS SNOW AND STRONG WINDS LATE TONIGHT THROUGH THURSDAY NIGHT TO THE SOUTHERN CALIFORNIA MOUNTAINS ABOVE 6000 FEET. CAZ056-058-250600- /O.EXB.KSGX.WS.W.0008.081225T1000Z-081226T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 238 PM PST WED DEC 24 2008 ...WINTER STORM WARNING IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS WHICH IS IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST FRIDAY. A SLOW MOVING WINTER STORM OVER THE PACIFIC HAS SLOWED AND IS NOT MOVING EASTWARD AS QUICKLY. AS A RESULT...MODERATE TO HEAVY SNOW WILL HOLD OFF UNTIL TONIGHT AND THURSDAY WHEN PERIODS OF HEAVY SNOW ARE LIKELY ABOVE 6000 FEET. THE SNOW LEVELS WILL FALL TO 4500 FEET THROUGHOUT CHRISTMAS DAY. ON THURSDAY NIGHT...A SECOND SHOT OF EVEN COLDER AIR WILL LOWER SNOW LEVELS TO 3500 FEET. STRONG WEST WINDS FROM 20 TO 50 MPH WILL PRODUCE SNOW SQUALLS AND WHITE OUT CONDITIONS AT TIMES. SNOW AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5500 FEET WITH OVER A FOOT OF SNOW ABOVE 7000 FEET IN THE RIVERSIDE COUNTY MOUNTAINS. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS THROUGH CHRISTMAS DAY. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ055-250600- /O.EXT.KSGX.WS.W.0008.081225T0200Z-081226T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 238 PM PST WED DEC 24 2008 ...WINTER STORM WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST THURSDAY... THE WINTER STORM WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST THURSDAY. A SLOW MOVING WINTER STORM OVER THE PACIFIC HAS SLOWED AND IS NOT MOVING EASTWARD AS QUICKLY. AS A RESULT...MODERATE TO HEAVY SNOW WILL HOLD OFF UNTIL TONIGHT AND THURSDAY WHEN PERIODS OF HEAVY SNOW ARE LIKELY ABOVE 6000 FEET. THE SNOW LEVELS WILL FALL TO 4500 FEET THROUGHOUT CHRISTMAS DAY. ON THURSDAY NIGHT...A SECOND SHOT OF EVEN COLDER AIR WILL LOWER SNOW LEVELS TO 3500 FEET. STRONG WEST WINDS FROM 20 TO 30 MPH WILL CREATE AREAS OF LOW VISIBILITIES IN SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5500 FEET WITH OVER A FOOT OF SNOW ABOVE 7000 FEET. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS THROUGH CHRISTMAS DAY. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MOEDE
000 WWUS46 KSGX 250524 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 924 PM PST WED DEC 24 2008 ...PERIODS OF MODERATE TO HEAVY SNOWFALL IN THE MOUNTAINS LATER TONIGHT THROUGH THURSDAY NIGHT... .A PACIFIC STORM SYSTEM WILL BRING PERIODS SNOW AND STRONG WINDS LATE TONIGHT THROUGH THURSDAY NIGHT TO THE SOUTHERN CALIFORNIA MOUNTAINS ABOVE 6000 FEET. CAZ055-251200- /O.CON.KSGX.WS.W.0008.000000T0000Z-081226T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 924 PM PST WED DEC 24 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THURSDAY. A SLOW MOVING WINTER STORM OVER THE PACIFIC HAS SLOWED AND IS NOT MOVING EASTWARD AS QUICKLY. AS A RESULT...MODERATE TO HEAVY SNOW WILL HOLD OFF UNTIL AFTER MIDNIGHT TONIGHT AND THURSDAY WHEN PERIODS OF HEAVY SNOW ARE LIKELY ABOVE 6000 FEET. THE SNOW LEVELS WILL FALL TO 4500 FEET THROUGHOUT CHRISTMAS DAY. ON THURSDAY NIGHT...A SECOND SHOT OF EVEN COLDER AIR WILL LOWER SNOW LEVELS TO 3500 FEET. STRONG WEST WINDS FROM 20 TO 30 MPH WILL CREATE AREAS OF LOW VISIBILITIES IN SNOW AND BLOWING SNOW. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5500 FEET WITH OVER A FOOT OF SNOW ABOVE 7000 FEET. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS THROUGH CHRISTMAS DAY. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ CAZ056-058-251200- /O.CON.KSGX.WS.W.0008.081225T1000Z-081226T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 924 PM PST WED DEC 24 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM THURSDAY TO 4 AM PST FRIDAY. A SLOW MOVING WINTER STORM OVER THE PACIFIC HAS SLOWED AND IS NOT MOVING EASTWARD AS QUICKLY. AS A RESULT...MODERATE TO HEAVY SNOW WILL HOLD OFF UNTIL AFTER MIDNIGHT TONIGHT AND THURSDAY WHEN PERIODS OF HEAVY SNOW ARE LIKELY ABOVE 6000 FEET. THE SNOW LEVELS WILL FALL TO 4500 FEET THROUGHOUT CHRISTMAS DAY. ON THURSDAY NIGHT...A SECOND SHOT OF EVEN COLDER AIR WILL LOWER SNOW LEVELS TO 3500 FEET. STRONG WEST WINDS FROM 20 TO 50 MPH WILL PRODUCE SNOW SQUALLS AND WHITE OUT CONDITIONS AT TIMES. SNOW AMOUNTS OF 6 TO 12 INCHES ARE POSSIBLE ABOVE 5500 FEET WITH OVER A FOOT OF SNOW ABOVE 7000 FEET IN THE RIVERSIDE COUNTY MOUNTAINS. TRAVELERS THROUGH THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS THROUGH CHRISTMAS DAY. MOTORISTS ARE URGED TO CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. ALWAYS CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING IF YOU MUST TRAVEL INTO THE MOUNTAINS. A WINTER STORM WARNING MEANS SIGNIFICANT SNOW AND STRONG WINDS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ECC
000 WWUS46 KSGX 251012 WSWSGX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 212 AM PST THU DEC 25 2008 ...PERIODS OF MODERATE SNOWFALL IN THE SAN BERNARDINO COUNTY MOUNTAINS THROUGH THIS EVENING... .THE TRACK OF THE PACIFIC STORM EXPECTED TO IMPACT SOUTHERN CALIFORNIA THROUGH THIS MORNING HAS BEEN SLIGHTLY TO THE SOUTH AND WEST OF WHAT WAS PREVIOUSLY EXPECTED. THIS HAS KEPT THE HEAVIER PRECIPITATION OFF THE COAST AND TRACKING INLAND FARTHER TO THE SOUTH INTO NORTHERN BAJA. HEAVY SNOWFALL IS NOT EXPECTED FROM THIS SYSTEM. A SECONDARY COLDER STORM SYSTEM FROM THE NORTHWEST MOVING INTO THE GREAT BASIN TONIGHT MAY BRING SCATTERED SHOWERS WITH BRIEF BURSTS OF HEAVIER SNOWFALL THIS AFTERNOON AND EVENING... MAINLY IN THE SAN BERNARDINO COUNTY MOUNTAINS NORTH. CAZ055-252000- /O.CAN.KSGX.WS.W.0008.000000T0000Z-081226T0600Z/ /O.NEW.KSGX.WW.Y.0005.081225T1012Z-081226T0600Z/ SAN BERNARDINO COUNTY MOUNTAINS- 212 AM PST THU DEC 25 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. A WEAKENING STORM SYSTEM MOVING INTO NORTHERN BAJA MAY BRING PERIODS OF LIGHT SNOWFALL...MAINLY ABOVE 6000 FEET...THROUGH THIS MORNING. A SECONDARY COLDER STORM SYSTEM FROM THE NORTHWEST MOVING INTO THE GREAT BASIN TONIGHT IS EXPECTED TO BRING PERIODS OF SHOWERS THIS AFTERNOON AND EVENING. THE SNOW LEVEL IS EXPECTED TO LOWER FROM AROUND 6000 FEET EARLY THIS MORNING TO 5500 FEET MIDDAY... 4500 FEET LATE THIS AFTERNOON...AND 3500 FEET LATE TONIGHT. SNOWFALL OF 4 TO 8 INCHES IS POSSIBLE ABOVE 5000 FEET...MAINLY THIS AFTERNOON AND EARLY EVENING. AREAS OF WEST WINDS 25 TO 35 MPH THIS AFTERNOON AND EVENING WITH GUSTS TO 50 MPH WILL CAUSE NEAR ZERO VISIBILITIES AT TIMES IN BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. RESIDENTS AND TRAVELERS INTO HIGHER ELEVATIONS IN THE MOUNTAINS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS DUE TO SLICK ROADS. IF POSSIBLE...CARRY CHAINS AND TAKE EXTRA FOOD AND CLOTHING. $$ CAZ056-058-251115- /O.CAN.KSGX.WS.W.0008.000000T0000Z-081226T1200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 212 AM PST THU DEC 25 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WINTER STORM WARNING. HEAVY SNOWFALL IS NOT EXPECTED THROUGH THIS MORNING. SCATTERED SHOWERS AND LOWERING SNOW LEVELS MAY BRING A FEW INCHES OF SNOWFALL TO HIGHER ELEVATIONS LATE THIS AFTERNOON AND EVENING. $$ MARTIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Dec 23, 9:30 PM PST, 5 hours 57 minutes earlier.
Area forecast discussion, Dec 23, 9:30 PM PST, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PST TUE DEC 23 2008
.SYNOPSIS...CONTINUED COOL WITH A FEW SHOWERS THROUGH WEDNESDAY
MORNING. A PACIFIC STORM WILL BRING RAIN WITH SNOW AT THE HIGHER
ELEVATIONS WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. RAIN AND
SNOW WILL BE HEAVY AT TIMES WEDNESDAY NIGHT. SHOWERS WILL LINGER
INTO FRIDAY WITH LOCAL STRONG GUSTY WINDS. FAIR AND WARMER UNDER
BUILDING HIGH PRESSURE AND WEAK OFFSHORE FLOW THIS WEEKEND THROUGH
EARLY NEXT WEEK.
&&
.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.
.SHORT TERM (TONIGHT-FRIDAY)...SCT TO BKN CLOUDS AT MULTIPLE LEVELS
THIS EVENING WITH ISOLATED LIGHT SHOWERS W OF THE MOUNTAINS. THE 00Z
NKX SOUNDING SHOWED THE LOW LEVEL AND HIGH LEVEL MOISTURE WITH
INCREASING NW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 3 MB
SAN-IPL.
CLOUDS AND THE CHANCE OF SHOWERS WILL SLOWLY INCREASE FROM THE NW
THROUGH WEDNESDAY MORNING. THE MAIN IMPACT FROM THE STORM
APPROACHING FROM THE NW WILL BE LATE WEDNESDAY AFTERNOON AND NIGHT
WITH PRECIPITATION...HEAVY AT TIMES...OVER AND W OF THE MOUNTAINS
WITH A SMALLER CHANCE IN THE DESERTS. A SECONDARY SHORT WAVE WILL
MOVE THROUGH THURSDAY WHICH WILL CONTINUE SHOWERS. LIGHT
PRECIPITATION IS EXPECTED TO SPREAD INTO NORTHWEST SECTIONS
WEDNESDAY AFTERNOON...INCREASING IN INTENSITY AND SPREADING SOUTH
WEDNESDAY NIGHT. RAIN AND SNOW MAY BE HEAVY AT TIMES LATE WEDNESDAY
NIGHT. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY
NIGHT WITH COLDER AIR ALOFT DESTABILIZING THE ATMOSPHERE. SHOWERS
WILL CONTINUE BUT WILL DECREASE THURSDAY. A CHANCE OF SHOWERS WILL
LINGER INTO FRIDAY WITH ISLAND EFFECTS AND MOIST CYCLONIC UPSLOPE
FLOW. RAINFALL IS EXPECTED TO RANGE FROM AROUND ONE INCH AT THE
COAST TO TWO TO THREE INCHES ON THE COASTAL SLOPES AND LOCALLY
GREATER AMOUNTS WILL BE POSSIBLE. DESERTS SHOULD GET UP TO ABOUT
HALF AN INCH OF RAIN. THE SNOW LEVEL IS EXPECTED TO RISE FROM AROUND
5000 FT EARLY WEDNESDAY TO 6000 FT WEDNESDAY NIGHT...THEN LOWER BACK
TO AROUND 5000 FT THURSDAY AFTERNOON AND 4500 FT FRIDAY. AS SNOW
LEVELS RISE WEDNESDAY NIGHT...LOCALLY HEAVY RAINFALL MAY FALL ON THE
MELTING SNOW FROM RECENT COLD STORMS. THIS COULD INCREASE RUNOFF AND
THE POTENTIAL FOR FLASH FLOODING IN THE MOUNTAINS...ESPECIALLY BELOW
6000 FT. FLASH FLOOD WATCHES HAVE BEEN POSTED FOR WEDNESDAY NIGHT
INTO THURSDAY FOR THE MOUNTAINS AND FOR BURN AREAS IN COASTAL AND
VALLEY AREAS. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS SYSTEM
WITH THE STRONGEST WINDS IN THE MOUNTAINS...DESERTS AND COASTAL
WATERS THURSDAY AFTERNOON AND EVENING. CONTINUED COOL WITH MAX TEMPS
ABOUT 10 TO 15 DEGREES BELOW SEASONAL AVERAGES IN MOST AREAS EXCEPT
ABOUT 5 TO 10 DEGREES BELOW AVERAGE NEAR THE COAST.
&&
.LONG TERM (SATURDAY-TUESDAY)...FAIR AND WARMER THIS WEEKEND THROUGH
EARLY NEXT WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. MAX
TEMPS SHOULD GET NEAR TO SLIGHTLY ABOVE SEASONAL IN MOST AREAS BY
EARLY NEXT WEEK.
&&
.AVIATION...
240330Z...A FEW ISOLATED SHOWERS WILL CONTINUE OVERNIGHT BUT SHOULD
NOT AFFECT VIS. EXPECT AREAS OF CIGS OVERNIGHT BETWEEN 2K AND 4K FT
MSL WEST OF THE MTNS...GRADUALLY DEEPENING TO 6K FT BY MORNING.
MULTIPLE LAYERS WILL THICKEN WED MORNING AS LOW PRESSURE APPROACHES
FROM THE WEST. SCATTERED LIGHT RAIN COULD BREAK OUT OVER NORTHERN
SECTIONS DURING THE DAY...BUT THE STEADY PRECIP AND LOWER CIGS WITH
LOWER VIS SHOULD OCCUR AFTER 18Z. STEADY RAIN IS NOT EXPECTED AT
KSAN UNTIL EVENING. SOUTH WINDS WILL INCREASE AND BECOME GUSTY BY
AFTERNOON...ESPECIALLY AT THE COASTAL AIRPORTS. THE MOUNTAINS WILL
BE OBSCURED IN CLOUDS AND FOG MOST OF THE DAY.
&&
.MARINE...
240330Z...WINDS WILL BECOME SOUTHERLY AND INCREASE WED THROUGH EARLY
THU WITH 25 TO 30 KT WINDS EXPECTED BY WEDNESDAY EVENING. GALE FORCE
WINDS WELL OFF THE CENTRAL COAST WILL GENERATE A LARGE SWELL THAT
WILL MOVE INTO THE COASTAL WATERS THU. SWELL IN THE OUTER WATERS
WILL LIKELY EXCEED 10 FT FOR A TIME THU AFTERNOON THROUGH FRI
MORNING. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR LATE WEDNESDAY
THROUGH EARLY FRI DUE TO THE STRONG WINDS AND INCREASING SWELL.
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE THURSDAY MORNING THROUGH THURSDAY
EVENING FOR APPLE AND LUCERNE VALLEYS-RIVERSIDE COUNTY
MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS. SEE LAXNPWSGX.
WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING FOR SAN BERNARDINO COUNTY MOUNTAINS. SEE LAXWSWSGX.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM PST EARLY THIS
MORNING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER AND OUT 30 NM-WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND. SEE LAXCWFSGX.
&&
PUBLIC...ATKIN
AVIATION/MARINE...JADHazardous weather outlook, Dec 23, 4:00 PM PST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE DEC 23 2008 CAZ042-043-048-050-055-056-057-058-060-061-062-241400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE DEC 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A PACIFIC STORM APPROACHING FROM THE WEST WILL BRING PERIODS OF HEAVY PRECIPITATION LATE WEDNESDAY INTO THURSDAY ALONG WITH LOCAL STRONG GUSTY WINDS. WINTER STORM WATCH FOR THE SAN BERNARDINO COUNTY MOUNTAINS FOR WEDNESDAY NIGHT THROUGH THURSDAY MORNING. HIGH WIND WATCH FOR THURSDAY AFTERNOON AND EVENING IN THE MOUNTAINS AND DESERTS. FLASH FLOOD WATCH FOR THE MOUNTAINS BELOW 6000 FEET AND FOR BURN AREAS IN COASTAL AND VALLEY AREAS FOR WEDNESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY NIGHT. ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:27 AM PST | Winter Weather Advisory | SGX | San Bernardino | 9 hr |
| Dec 24, 3:38 AM PST | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 47 hr |
| Dec 24, 3:38 AM PST | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 21 hr |
Nearby
Winter Storm Warnings in California, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.